Itching...

For any type of physical problem.
Forum rules
NEW USERS HAVE TO WAIT FOR THEIR FIRST POSTS TO BE APPROVED BY AN ADMINISTRATOR. Rules | Essential Information | FAQ | Support | Twitter

Itching...

Postby LemonJuice87 » Tue Mar 03, 2009 9:47 pm

Hey guys,

As some of you may know, I have been on Anti-Biotics for two weeks (Finished them today thank god!!!!! Feels like I have been taking them for months) for Pelvic Inflamatory Disease.

The last few days i have been itching all over. Most annoyingly it's itching quite badly on my nipples and on my head (Its my head at this very moment and its doing my head in so to speak).

Could it be related to the pills?

My regular Docter is on holiday again, and i am reluctant to see any of the other docters. Ive been going to my docter for 20 years he's knows me inside out. Plus, i dont feel this is something to go to the Docs about really.

Ive not changed my washing powder recently. But i have changed my clothes condtioner, but ive had it a while and would of got a reaction sooner. Not changed my shower gel or shampoo. So i am at a lost as to what could be causing it.

Any idea's?


EDIT: Just thought i would mention. I had a shower this morning and felt immediatly better afterwards. No itching, it was brilliant.
But i think its abit mental me having a shower 3 times a day just to stop the itching.
You know you're a mum when the thought of food shopping alone becomes exciting.

When you and your significant other are having an argument, just take all of your clothes off during the spat and stand there. Something is bound to happen!! =]
User avatar
LemonJuice87
Familiar Face
Familiar Face
 
Posts: 499
Joined: Sun Nov 11, 2007 11:27 pm
Location: Good ol' Wolverhampton
Gender: Female

Re: Itching...

Postby snail » Tue Mar 03, 2009 10:51 pm

Seems a bit odd that it's both on the body and the head if it's a reaction to an environmental trigger - it should be either one or the other, depending on whether it's a reaction to shampoo, or to washing powder, moisturiser, rubber gloves, etc.

I think the antibiotics are a possible cause. I get a rash if I take any antibiotic ending in -cillin. If you were still on them I'd say stop and go to the docs (allergic reactions to antibiotics can be life-threatening), but as you've finished them now I'd just see if it gets any better over the next week. Not sure why the shower helped: perhaps it cooled your skin for a while? I also get eczema, and showering does affect my itching by affecting the temperature of my skin, even though showering itself has nothing to do with the cause of the eczema.
How we spend our days is how we spend our lives.

Annie Dillard
User avatar
snail
Site Admin
Site Admin
 
Posts: 4336
Joined: Sun Sep 02, 2007 8:59 pm
Location: Your guess is as good as mine.
Gender: Female

Re: Itching...

Postby dipsydoodlenoodle » Wed Mar 04, 2009 10:26 am

Call into the chemists and ask them - they generally know about the medications or something. If all else fails call the doctors and say whilst you don't think it's worthy of an appointment could you speak to one of the doctors for peace of mind.


snail wrote:I think the antibiotics are a possible cause. I get a rash if I take any antibiotic ending in -cillin.


You are obviously allergic to penacillin. Everything ending in cillin contains penacillin. I had to take it last year and they asked "are you allergic" - I don't know I've never taken it before "so do you think you are allergic" - I dont know I've not taken it before (this went on for a while). So they stuck me on 84 tablets a week - one was penacillin and one was something ending in cillin!
A hug is a great gift, one size fits all.
User avatar
dipsydoodlenoodle
Long Term Lodger
Long Term Lodger
 
Posts: 3928
Joined: Fri Feb 08, 2008 4:24 pm
Location: England
Gender: Female

Re: Itching...

Postby snail » Wed Mar 04, 2009 10:38 am

Yes, Dips, I know I'm allergic and it's all over my medical records now but they still ask, just like they did to you! The reason they stress a bit about it is, it's possible to die if you take penicillin when you're already allergic. I'm usually told to remind any doctor who prescribes antibiotics for me, just in case s/he has read my record but forgotten.
How we spend our days is how we spend our lives.

Annie Dillard
User avatar
snail
Site Admin
Site Admin
 
Posts: 4336
Joined: Sun Sep 02, 2007 8:59 pm
Location: Your guess is as good as mine.
Gender: Female

Re: Itching...

Postby Bel Bel » Wed Mar 04, 2009 12:35 pm

I get a skin rash called urticaria from antibiotics so yes it is possible and should die down as they work out of your system
I also get thrush too
Anyway the leaflet usually tells you if a rash is a common side effect so have a read of that if you still have it
Life is for living so live it to the fullest

Cheap Pandora Charms UK

User avatar
Bel Bel
Fully Fledged Flatmate
Fully Fledged Flatmate
 
Posts: 6758
Joined: Thu May 10, 2007 1:58 pm
Location: Hertfordshire
Gender: Female

Re: Itching...

Postby LemonJuice87 » Wed Mar 04, 2009 12:40 pm

Surely i would of gotten a reaction when i started taking them, two weeks ago? Not when i have finished them?

I have read up and it does say that a reaction is possible.

I had itching all over my hands about an hour ago. On my palms. Taking it as a good thing, i might come into some money the amount it was itching. Lol.
Its calmed down a little now, gonna go to the docs later. I cant keep itching like this. I'll scratch my skin raw at this rate.
You know you're a mum when the thought of food shopping alone becomes exciting.

When you and your significant other are having an argument, just take all of your clothes off during the spat and stand there. Something is bound to happen!! =]
User avatar
LemonJuice87
Familiar Face
Familiar Face
 
Posts: 499
Joined: Sun Nov 11, 2007 11:27 pm
Location: Good ol' Wolverhampton
Gender: Female

Re: Itching...

Postby Bel Bel » Wed Mar 04, 2009 12:58 pm

well it differs for me with different antibiotics
sometimes i get it within an hour of the first one and sometimes not til the last day. Often the thrush can come two or three days later.
Are you gert raised patches that are red around the edges (welts)?
Utacaria is seriously itchy and drives me crazy, it sounds like you probably have that
Life is for living so live it to the fullest

Cheap Pandora Charms UK

User avatar
Bel Bel
Fully Fledged Flatmate
Fully Fledged Flatmate
 
Posts: 6758
Joined: Thu May 10, 2007 1:58 pm
Location: Hertfordshire
Gender: Female

Re: Itching...

Postby LemonJuice87 » Wed Mar 04, 2009 1:01 pm

Nope, no raised patches. Just seriously itching sometimes.
You know you're a mum when the thought of food shopping alone becomes exciting.

When you and your significant other are having an argument, just take all of your clothes off during the spat and stand there. Something is bound to happen!! =]
User avatar
LemonJuice87
Familiar Face
Familiar Face
 
Posts: 499
Joined: Sun Nov 11, 2007 11:27 pm
Location: Good ol' Wolverhampton
Gender: Female

Re: Itching...

Postby Bel Bel » Wed Mar 04, 2009 1:02 pm

they will probably just give you antihistamines and it will clear up
you might get it again if you have to have anitbiotics, might be worth rememebering the ones you had and asking not to have them next time, if possible
Life is for living so live it to the fullest

Cheap Pandora Charms UK

User avatar
Bel Bel
Fully Fledged Flatmate
Fully Fledged Flatmate
 
Posts: 6758
Joined: Thu May 10, 2007 1:58 pm
Location: Hertfordshire
Gender: Female


Return to Physical

Who is online

Users browsing this forum: No registered users and 4 guests